Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Fever, nausea, stomach cramps, bleeding tongue. Suggest treatment and cause?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have been running a fever of 99 - 100 for the past 4 days with nasiated and cramping stomach. Thefirst 2 days was unable to keep food down. Now able to keep liquids, protein drinks down. Now also have very enlarged tastebuds in the back and a very red throat. Always brush my tongue w/ teath and today my tongue bleeds.... What is gvong on. First thought it was just a stomach bug.
Posted Wed, 23 May 2012 in General Health
Answered by Dr. Rakesh Madhyastha 5 hours later

Thanks for the query

It looks like you are suffering from a bad pharyngitis. Since most pharyngitis cases are of viral eitiology I suggest you seek symptomatic treatment as follows.

1. Gargle with warm salt and water 4 times a day. A better solution would be a Betadine gargle but it doesnt taste that good.
2. Paracetamol (acetaminophen) will help bring down fever, please use it only when you do have a documented fever of above 99.6.
3. Anti histamines like levocetrizine will help you with the symptoms.
4. Follow a soft bland diet until you recover, avoid milk and milk products and cold items.
5. Plenty of fluids should help

Enlarged taste buds could be a part of the infection but usually the taste buds at the posterior aspect of the tongue is slightly bigger than the anterior aspect. If the tongue bleed continues or it doesn't stop bleeding please see a doctor immediately.

I hope I was of help, I will be happy to get back to you if you have further queries.

I wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor